MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545501 |
| Medical Device Problem Codes |
Material Rupture (1546); Migration (4003)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
06/01/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 49-year-old caucasian female patient underwent a breast augmentation surgery with implantation of a 550cc mentor memorygel breast implant prosthesis.Post-operatively, the patient reported her right breast was in severe pain and completely encapsulated.Her left breast doesn't feel normal, and she suspects the left breast implant is ruptured.She has consulted with a medical professional; however, no diagnoses have been provided.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report is for the left breast implant.Refer to manufacturing report number 1645337-2022-09385 for the contralateral event.
Additional Manufacturer Narrative
On (b)(6) 2022, mentor received a scheduled explantation date.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture date of explantation: (b)(6) 2022 manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2023, mentor was provided with an updated explantation date of (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 18, 2023, the mentor analysis lab received the suspect medical device for evaluation.On april 25, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection of the device.During the visual evaluation, no apparent damage or visual anomalies were observed on the breast implant device.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Implant displacement/migration is a known complication associated with these devices and is referenced in our current product insert data sheet.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis, can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 31, 2023, mentor received additional information.The patient was found to have intact breast implants, bilaterally.As such, rupture is no longer applicable to this file.In addition, the healthcare professional noted the left implant had migrated.The patient underwent bilateral removal and replacement with 700cc mentor memorygel xtra breast implants.Reason for device explant and/or reoperation: device migration manufacturer¿s reference number: (b)(4).